Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 2, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 8, 2013, 4:10 AM PST for San Juan County, Washington. It took effect at Jan 8, 2013, 6:00 AM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2013, 4:10 AM PST (12:10 UTC)
- In effect from
- Jan 8, 2013, 6:00 AM PST
- Expired
- Jan 9, 2013, 4:00 AM PST
- In force
- 22 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 0.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WWUS76 KSEW 081210 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 410 AM PST TUE JAN 8 2013 .A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO THE CENTRAL AND NORTH WASHINGTON COAST TODAY AND THIS EVENING...AND TO THE NORTH PUGET SOUND AND NORTH INTERIOR OF WESTERN WASHINGTON THIS AFTERNOON AND EVENING. LOCAL SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO 50 MPH ARE LIKELY. WAZ516-517-090015- /O.NEW.KSEW.WI.Y.0002.130108T1400Z-130109T0800Z/ NORTH COAST-CENTRAL COAST- 410 AM PST TUE JAN 8 2013 ...WIND ADVISORY IN EFFECT FOR THE CENTRAL AND NORTH COAST UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * SOME AFFECTED LOCATIONS...NEAH BAY...LA PUSH...FORKS... HOQUIAM...WESTPORT. * TIMING...WINDS WILL INCREASE THIS MORNING AND REACH THEIR PEAK LATE THIS MORNING THROUGH THIS EVENING. * WIND...LOCAL SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO 50 MPH ARE LIKELY. * IMPACTS...WHILE WINDS OF THIS STRENGTH SHOULD NOT CAUSE WIDESPREAD DAMAGE...THEY CAN BRING DOWN SMALL TREES AND BRANCHES WITH LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ001-503-506-507-510-511-090015- /O.NEW.KSEW.WI.Y.0002.130108T2000Z-130109T0800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA- 410 AM PST TUE JAN 8 2013 ...WIND ADVISORY IN EFFECT FOR THE NORTH PUGET SOUND AND NORTH INTERIOR FROM NOON TODAY TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT. * SOME AFFECTED LOCATIONS...EVERETT...EDMONDS...BELLINGHAM... BLAINE...ANACORTES...FRIDAY HARBOR...EAST SOUND...PORT TOWNSEND...HOODSPORT. * TIMING...WINDS WILL INCREASE THIS MORNING AND REACH THEIR PEAK THIS AFTERNOON AND EVENING. * WIND...LOCAL SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO 50 MPH ARE LIKELY. * IMPACTS...WHILE WINDS OF THIS STRENGTH SHOULD NOT CAUSE WIDESPREAD DAMAGE...THEY CAN BRING DOWN SMALL TREES AND BRANCHES WITH LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
4 follow-up statements
731 WWUS76 KSEW 081649 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 849 AM PST TUE JAN 8 2013 .A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO THE LOWLANDS OF WESTERN WASHINGTON THIS AFTERNOON THROUGH THIS EVENING. LOCAL SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO 50 MPH ARE LIKELY. WAZ504-505-508-509-512-090030- /O.EXA.KSEW.WI.Y.0002.130108T2000Z-130109T0800Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA-LOWER CHEHALIS VALLEY AREA- 849 AM PST TUE JAN 8 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT. * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA...AND THE LAKE LAWRENCE AREA IN THURSTON COUNTY. * TIMING...WINDS WILL INCREASE THIS MORNING AND REACH THEIR PEAK THIS AFTERNOON AND EVENING. * WIND...LOCAL SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO 50 MPH ARE LIKELY. * IMPACTS...WHILE WINDS OF THIS STRENGTH SHOULD NOT CAUSE WIDESPREAD DAMAGE...THEY CAN BRING DOWN SMALL TREES AND BRANCHES WITH LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ516-517-090030- /O.CON.KSEW.WI.Y.0002.000000T0000Z-130109T0800Z/ NORTH COAST-CENTRAL COAST- 849 AM PST TUE JAN 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * SOME AFFECTED LOCATIONS...NEAH BAY...LA PUSH...FORKS... HOQUIAM...WESTPORT. * TIMING...WINDS WILL INCREASE AND REACH THEIR PEAK FROM LATE THIS MORNING THROUGH THIS EVENING. * WIND...LOCAL SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO 50 MPH ARE LIKELY. * IMPACTS...WHILE WINDS OF THIS STRENGTH SHOULD NOT CAUSE WIDESPREAD DAMAGE...THEY CAN BRING DOWN SMALL TREES AND BRANCHES WITH LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ001-503-506-507-510-511-090030- /O.CON.KSEW.WI.Y.0002.130108T2000Z-130109T0800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA- 849 AM PST TUE JAN 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... * SOME AFFECTED LOCATIONS...EVERETT...EDMONDS...BELLINGHAM... BLAINE...ANACORTES...FRIDAY HARBOR...EAST SOUND...PORT TOWNSEND...HOODSPORT. * TIMING...WINDS WILL INCREASE THIS MORNING AND REACH THEIR PEAK THIS AFTERNOON AND EVENING. * WIND...LOCAL SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO 50 MPH ARE LIKELY. * IMPACTS...WHILE WINDS OF THIS STRENGTH SHOULD NOT CAUSE WIDESPREAD DAMAGE...THEY CAN BRING DOWN SMALL TREES AND BRANCHES WITH LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
015 WWUS76 KSEW 081714 AAA NPWSEW URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SEATTLE WA 914 AM PST TUE JAN 8 2013 .A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO THE LOWLANDS OF WESTERN WASHINGTON THIS AFTERNOON THROUGH THIS EVENING. LOCAL SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO 50 MPH ARE LIKELY. WAZ516-517-090115- /O.CON.KSEW.WI.Y.0002.000000T0000Z-130109T0800Z/ NORTH COAST-CENTRAL COAST- 914 AM PST TUE JAN 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * SOME AFFECTED LOCATIONS...NEAH BAY...LA PUSH...FORKS... HOQUIAM...WESTPORT. * TIMING...WINDS WILL SWITCH TO SOUTHERLY LATE THIS MORNING AND REACH THEIR PEAK FROM MIDDAY THROUGH THIS EVENING. * WIND...LOCAL SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO 50 MPH ARE LIKELY. * IMPACTS...WHILE WINDS OF THIS STRENGTH SHOULD NOT CAUSE WIDESPREAD DAMAGE...THEY CAN BRING DOWN SMALL TREES AND BRANCHES WITH LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ001-503>512-090115- /O.CON.KSEW.WI.Y.0002.130108T2000Z-130109T0800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- 914 AM PST TUE JAN 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA...AND THE LAKE LAWRENCE AREA IN THURSTON COUNTY. * TIMING...WINDS WILL SWITCH TO SOUTHERLY BY MIDDAY AND REACH THEIR PEAK THIS AFTERNOON AND EVENING. * WIND...LOCAL SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO 50 MPH ARE LIKELY. * IMPACTS...WHILE WINDS OF THIS STRENGTH SHOULD NOT CAUSE WIDESPREAD DAMAGE...THEY CAN BRING DOWN SMALL TREES AND BRANCHES WITH LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WEATHER.GOV/SEATTLE MERCER
596 WWUS76 KSEW 082329 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 329 PM PST TUE JAN 8 2013 .A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO THE LOWLANDS OF WESTERN WASHINGTON TONIGHT. LOCAL SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE LIKELY. WAZ001-503>512-516-517-091200- /O.EXT.KSEW.WI.Y.0002.000000T0000Z-130109T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- NORTH COAST-CENTRAL COAST- 329 PM PST TUE JAN 8 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA...FORKS...HOQUIAM...AND THE LAKE LAWRENCE AREA IN THURSTON COUNTY. * TIMING...WINDS WILL INCREASE THIS EVENING AND PEAK AROUND MIDNIGHT. * WIND...LOCAL SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS OF 45 TO 50 MPH ARE LIKELY. * IMPACTS...WHILE WINDS OF THIS STRENGTH SHOULD NOT CAUSE WIDESPREAD DAMAGE...THEY CAN BRING DOWN SMALL TREES AND BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
582 WWUS76 KSEW 082333 CCA NPWSEW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 332 PM PST TUE JAN 8 2013 .A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO THE LOWLANDS OF WESTERN WASHINGTON TONIGHT. LOCAL SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE LIKELY. WAZ001-503>512-516-517-091200- /O.COR.KSEW.WI.Y.0002.000000T0000Z-130109T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- NORTH COAST-CENTRAL COAST- 332 PM PST TUE JAN 8 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA...FORKS...HOQUIAM...AND THE LAKE LAWRENCE AREA IN THURSTON COUNTY. * TIMING...SOUTHERLY WINDS WILL INCREASE THIS EVENING AND PEAK AROUND MIDNIGHT. * WIND...LOCAL SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS OF 45 TO 50 MPH ARE LIKELY. * IMPACTS...WHILE WINDS OF THIS STRENGTH SHOULD NOT CAUSE WIDESPREAD DAMAGE...THEY CAN BRING DOWN SMALL TREES AND BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:00 AM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 8, 3:00 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST TUE JAN 8 2013
.SYNOPSIS...A VIGOROUS FRONTAL SYSTEM WILL BRING RAIN AND WINDY
CONDITIONS TO WESTERN WASHINGTON TODAY...TONIGHT...AND WEDNESDAY
MORNING. A COLD UPPER TROUGH WILL MOVE OVER THE REGION WEDNESDAY AND
THURSDAY AS SHOWERS DECREASE. A WEAK SYSTEM WILL MOVE THROUGH THE
PACIFIC NORTHWEST SATURDAY WITH A CHANCE OF LIGHT RAIN AND SNOW.
DRIER NORTHERLY FLOW ALOFT WILL PREVAIL SUNDAY AND EARLY NEXT WEEK.
&&
.SHORT TERM...A FRONTAL SYSTEM IS DEVELOPING OFFSHORE EARLY THIS
MORNING...IMMEDIATELY UPSTREAM OF A FLAT UPPER RIDGE THAT IS
CENTERED NEAR 125W. PRECIPITATION IS DEVELOPING IN NORTHWEST OREGON
AND ALONG THE WASHINGTON COAST AS THE WARM FRONT REACHES THE AREA.
TEMPERATURES ARE IN THE 40S.
THE WARM FRONT WILL LIFT SLOWLY NORTHEASTWARD ACROSS WESTERN
WASHINGTON TODAY...WHILE THE SURFACE LOW DEEPENS TO AROUND 998 MB
AND TRACKS NORTHEAST TOWARD THE NORTH PART OF VANCOUVER ISLAND. THEN
THE LOW WILL BEGIN TO WEAKEN AS IT HEADS INTO SOUTHWEST BRITISH
COLUMBIA TONIGHT. THE COLD FRONT...TRAILING SOUTHEAST FROM THE
LOW...WILL SWING THROUGH WESTERN WASHINGTON LATE TONIGHT AND
WEDNESDAY MORNING. ONSHORE FLOW WILL FOLLOW THE FRONT WEDNESDAY
AFTERNOON AS A COOL UPPER TROUGH MOVES TOWARD THE PACIFIC NORTHWEST.
THIS SYSTEM WILL BRING SIGNIFICANT PRECIPITATION TO THE FORECAST
AREA. STORM TOTALS THROUGH WEDNESDAY AFTERNOON WILL RANGE FROM 2 TO
6 INCHES IN THE MOUNTAINS...WITH MAINLY 0.5 INCH TO 2 INCHES IN THE
LOWLANDS. THE BULK OF THE PRECIPITATION WILL OCCUR THIS AFTERNOON
AND EVENING WITH THE WARM FRONT.
THE SNOW LEVELS WILL BE COMPLICATED AND THAT CERTAINLY MAKES THE
MOUNTAIN SNOW FORECAST TRICKY. GENERALLY SPEAKING THE SNOW LEVEL
WILL RISE TO 6000 TO 7000 FT LATER TODAY AND THIS EVENING...
FOLLOWING THE MOVEMENT OF THE WARM FRONT. HOWEVER EASTERLY FLOW IN
THE CASCADE PASSES AHEAD OF THE WARM FRONT WILL KEEP THE SNOW LEVEL
NEAR SURFACE. STEVENS PASS AND MT BAKER COULD GET CLOSE TO A FOOT OF
NEW SNOW TODAY. PRECIPITATION WILL CONTINUE TONIGHT AS THE SNOW
LEVEL FALLS TO AROUND 4500 FT...THEN GRADUALLY DECREASE WEDNESDAY AS
THE SNOW LEVEL FALLS TO AROUND 2000 FT.
I PLAN TO GO WITH A WINTER WEATHER ADVISORY FOR THE NORTH CASCADES
TODAY AND BACK THE WINTER STORM WARNING OFF TO TONIGHT AND WEDNESDAY
MORNING.
THE FRONTAL SYSTEM WILL PRODUCE WINDY CONDITIONS ACROSS MUCH OF THE
FORECAST AREA...BUT HIGH WINDS -- THAT IS SUSTAINED 40 MPH OR GUSTS
60 MPH -- ARE UNLIKELY. WE WILL GO WITH A WIND ADVISORY FOR THE
COAST AND MUCH OF THE NORTH INTERIOR LOWLANDS THROUGH THIS
EVENING...WHERE SUSTAINED WINDS SHOULD LOCALLY REACH 35 MPH WITH
GUSTS TO AROUND 50 MPH. WINDS SHOULD DECREASE LATER TONIGHT BUT
REMAIN BREEZY THROUGH WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS FROM
THE SOUTHWEST IN THE WAKE OF THE COLD FRONT.
THE UPPER TROUGH WILL MOVE OVER THE REGION WEDNESDAY NIGHT...THEN
NORTHERLY FLOW WILL DEVELOP THURSDAY AS THE TROUGH PROGRESSES EAST
OF THE CASCADES. THE SNOW LEVEL WILL FALL TO JUST A FEW HUNDRED FEET
ABOVE SEA LEVEL...BUT THAT WILL OCCUR AS SHOWERS TAPER OFF IN THE
DRIER NORTHERLY FLOW ALOFT. UP TO AN INCH OR MAYBE EVEN A COUPLE
INCHES OF SNOW WILL BE POSSIBLE IN SOME OF THE WESTERN WASHINGTON
LOWLAND ZONES WEDNESDAY NIGHT AND THURSDAY. THE BEST CHANCE FOR THAT
MIGHT BE IN A LINGERING PUGET SOUND CONVERGENCE ZONE. MCDONNAL
.LONG TERM...COOL DRY NORTHERLY FLOW ALOFT WILL CONTINUE FRIDAY WITH
JUST A CHANCE OF SPOTTY LIGHT SHOWERS. A SHORTWAVE WILL MOVE ACROSS
THE FORECAST AREA FROM THE NORTHWEST AROUND SATURDAY. THE EUROPEAN
MODEL CONTINUES TO SHOW THIS FEATURE AS A FAIRLY SIGNIFICANT
SYSTEM...WHILE RECENT GFS RUNS DEPICT IT A WEAK AND POORLY DEFINED.
MODELS GENERALLY AGREE THAT DRIER NORTHERLY FLOW WILL DEVELOP AGAIN
SUNDAY AND CONTINUE MONDAY AS THE HIGH AMPLITUDE UPPER RIDGE
STRENGTHENS OFFSHORE. MCDONNAL
&&
.HYDROLOGY...AS MENTIONED ABOVE...PRECIPITATION AMOUNTS IN THE
MOUNTAINS FOR THE NEXT 36 HOURS WILL GENERALLY RANGE FROM 2 TO 6
INCHES. MUCH OF THAT WILL OCCUR DURING A 12-HOUR PERIOD THIS
AFTERNOON AND EVENING AS THE WARM FRONT MOVES THROUGH...WITH SNOW
LEVELS AS HIGH AS 7000 FT. THE HEAVIEST PRECIPITATION WILL LIKELY
OCCUR OVER THE OLYMPIC MOUNTAINS...AND MODELS HAVE ALSO BEEN FAIRLY
CONSISTENT IN FORECAST A SECOND PRECIPITATION MAXIMUM OVER THE
CASCADES OF THE SNOHOMISH COUNTY.
CERTAINLY THE SKOKOMISH RIVER COULD SEE MINOR FLOODING AS A RESULT
OF THE EXPECTED RAINFALL. MINOR FLOODING IS NOT OUT OF THE QUESTION
ON A COUPLE OTHER OLYMPIC PENINSULA RIVERS...LIKE THE BOGACHIEL AND
SATSOP RIVERS...AS WELL AS THE STILLAGUAMISH RIVER. I WILL UPDATE
THE FLOOD WATCH THAT IS ALREADY IN EFFECT.
THE DRIER COOL PATTERN THAT WILL DEVELOP WEDNESDAY WILL MEAN A
QUICKLY DIMINISHING THREAT OF FLOODING...AND THERE SHOULD BE NO
FURTHER POTENTIAL FOR RIVER FLOODING THROUGH EARLY NEXT WEEK.
MCDONNAL
&&
.AVIATION...WESTERLY FLOW ALOFT BECOMING SOUTHWESTERLY TONIGHT AS
UPPER LEVEL TROUGH DIGS SOUTH OFF THE COAST. A WARM FRONT WILL LIFT
NORTH THROUGH THE AREA TODAY FOLLOWED BY A STRONG COLD FRONT
TONIGHT. AIR MASS MOIST AND STABLE.
WIDE VARIETY OF CEILINGS EARLY THIS MORNING. IN GENERAL CEILINGS IN
THE AOA 5000 FEET WITH AREAS OF CEILINGS IN THE 2000-3000 FOOT RANGE
IN THE CENTRAL SOUND. RAIN OUT AHEAD OF THE WARM FRONT JUST STARTED
ALONG THE SOUTH COAST. THE RAIN WILL SPREAD NORTH THIS MORNING WITH
CEILINGS LOWERING DOWN INTO THE 2000-3000 FOOT RANGE OVER MOST OF
THE AREA WITH LOCAL CEILINGS 1000 TO 2000 FOOT RANGE WITH
VISIBILITIES 3-5SM IN MODERATE RAIN WITH THE FRONT MIDDAY. THE
TRAILING COLD FRONT WILL STALL OVER THE AREA TUESDAY EVENING BEFORE
DROPPING SOUTH WEDNESDAY MORNING KEEPING MVFR CEILINGS INTO
WEDNESDAY MORNING.
WINDS ALOFT WILL INCREASE LATE THIS MORNING THROUGH THIS EVENING
WITH 5000 FT WINDS SWLY 60-75 KT.
KSEA...CEILINGS BOUNCING AROUND BETWEEN 2500 AND 5000 FEET THIS
MORNING BEFORE SETTLING DOWN INTO THE 1000 TO 2000 FOOT RANGE
MIDDAY. EXPECT THE VFR CEILINGS TO CONTINUE INTO THE AFTERNOON
HOURS. SOUTHERLY WIND 4 TO 8 KNOTS RISING TO 15 GUSTING 25 KNOTS MID
TO LATE AFTERNOON. WINDS AT 050 INCREASING TO SW 50-70KT ABOUT 21Z.
FELTON
&&
.MARINE...A WARM FRONT WILL LIFT NORTHEAST ACROSS THE COASTAL WATERS
TODAY FOLLOWED BY A STRONG COLD FRONT TONIGHT. THE PARENT LOW AROUND
997 MB WILL MOVE INLAND AROUND THE NORTHERN TIP OF VANCOUVER ISLAND
THIS EVENING. GALE WARNINGS ARE IN EFFECT FOR THE COASTAL WATERS AS
WELL AS ADMIRALTY INLET AND PUGET SOUND AND HOOD CANAL. SMALL CRAFT
ADVISORIES ARE UP FOR THE REMAINDER OF THE WATERS.
POST FRONTAL ONSHORE FLOW LATE TONIGHT WILL RAPIDLY DIMINISH ON WED
AFTERNOON AS A BROAD TROUGH OF LOW PRES DIGS DOWN OVER THE REGION.
BY THURSDAY THE POTENTIAL FOR SMALL CRAFT ADVISORY WINDS WILL BE
CONFINED TO THE COASTAL WATERS. SMALL CRAFT ADVISORY NORTHERLY FLOW
IS POSSIBLE OVER THE NORTHERN WATERS ON SAT AS HIGH PRES BUILDS OVER
BRITISH COLUMBIA AND A LOW DIGS DOWN OFF THE WASHINGTON COASTLINE.
FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY FOR THE CENTRAL AND NORTH COAST FROM 6 AM THIS
MORNING TO MIDNIGHT PST TONIGHT.
.WIND ADVISORY FOR NORTH PUGET SOUND AND NORTH INTERIOR FROM
NOON TODAY TO MIDNIGHT PST TONIGHT.
.WINTER WEATHER ADVISORY FOR THE NORTH CASCADES FROM 6 AM THIS
MORNING TO 3 PM PST THIS AFTERNOON.
.WINTER STORM WARNING FOR THE NORTH CASCADES FROM 3 PM THIS
AFTERNOON TO NOON PST WEDNESDAY.
PZ...GALE WARNING COASTAL WATERS...ADMIRALTY INLET AND PUGET SOUND
AND HOOD CANAL.
.SMALL CRAFT ADVISORY FOR REMAINDER OF THE WATERS.
.SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:14 PM PST | Small Craft Advisory | SEW | 4 hr | |
| Jan 7, 9:14 PM PST | Small Craft Advisory | SEW | 19 hr | |
| Jan 7, 9:14 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 6 hr | |
| Jan 8, 4:10 AM PST | Winter Storm Warning | SEW | 32 hr | |
| Jan 8, 4:10 AM PST | Winter Weather Advisory | SEW | 10 hr | |
| Jan 8, 2:15 PM PST | Winter Weather Advisory | SEW | 8 hr |
Nearby
Wind Advisories in Washington, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.